MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT10; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 RT10; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Catalog Number 74023272
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 05/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient dislocated the femoral component over post in high flexion.The surgeon found the tip of insert had broken off and was floating free in knee.The insert was removed and replaced.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A lab analysis indicated gouged material is shown near the insertion/extraction slot along both the top and bottom of the tibial implant base on the medial side.Damage along the medial articular surface is noted with little wear outside of the gouged material.A pattern of wear and then fracture is shown along the top of the broken post on the tibia base where the cam articulates.The post tip has broken off and gouged material is seen along the posterior side where the cam articulates.Material damage continues onto the distal side of the broken post tip until a cleavage plane appears.No material or manufacturing defects were observed in the course of this investigation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the listed part did not reveal additional complaints for the listed batch.A clinical analysis indicated that based on the available information, the root cause of the insert tip breakage cannot be concluded.Several attempts have been made to obtain clinical/medical documents to no avail.Without supporting clinical/medical documents a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURN ART INS BCS STD 7-8 RT10
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SMICONSTRAIND,CMNTD,POLYMR/METL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7530751
Report Number1020279-2018-00987
Device Sequence Number1224927
Product Code JWH
UDI-Device Identifier03596010555281
UDI-Public03596010555281
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/27/2016
Device Catalogue Number74023272
Device Lot Number06FM06420
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date11/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR